MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF® I90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF® I90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF® I90, ASPIRATING ABLATOR 90°
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 05/05/2025, it was reported by a sales representative via (b)(4) that an ar-9831 apollo rf i90 aspirating ablator struggled to ablate at preset setting.Upon increasing in ablation setting, shaft temperature increased and was hot.This was discovered during the case with no patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to the misuse/mishandling of the device.Per dfu-0242-eo revision 0: " 7.Always keep the tip of the active rf probe completely immersed in conductive irrigation fluid (saline, ringers¿ lactate, etc.), regardless of the type of arthroscopic surgery being performed.Do not use pre-warmed conductive irrigation fluids as this may result in tissue damage or thermal injury.A continuous flow of irrigation fluid is necessary during use of the apollo probes.Fluid flow assists in removing tissue debris and reducing the intra-joint temperature between activations.Rf probes utilized in stagnant fluid can result in heated irrigant in the joint, which can result in tissue damage inside the joint, skin burns near portals or result in damage to the probe.For rf probes, failure to attach the suction adapter to an external suction source may cause thermal injury to the patient or user.".

Brand Name
APOLLO RF® I90, ASPIRATING ABLATOR 90°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22073185
Report Number1220246-2025-02166
Device Sequence Number21175866
Product Code GEI
UDI-Device Identifier00888867428492
UDI-Public(01)00888867428492(11)241220(17)261130(10)15364630
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF® I90, ASPIRATING ABLATOR 90°
Device Catalogue NumberAR-9831
Device Lot Number15364630
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown